A New Family of Optimal Ternary Cyclic Codes

Shuxia MA  Hongling ZHANG  Weidong JIN  Xianhua NIU  

Publication
IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E97-A   No.2   pp.690-693
Publication Date: 2014/02/01
Online ISSN: 1745-1337
DOI: 10.1587/transfun.E97.A.690
Print ISSN: 0916-8508
Type of Manuscript: LETTER
Category: Coding Theory
Keyword: 
cyclic codes,  ternary codes,  optimal codes,  sphere packing bound,  

Full Text: PDF>>
Buy this Article




Summary: 
Cyclic codes are a subclass of linear codes and have applications in consumer electronics, data storage systems, and communication systems as they have efficient encoding and decoding algorithms compared with the linear block codes. The objective of this letter is to present a new family of ternary cyclic codes with parameters [3m-1,3m-1-2m,4], where m is an odd integer. The proposed cyclic codes are optimal in the sense that their parameters meet the Sphere Packing bound.